Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Depo Shot Dilema?

I was diagnosed at 16 with PCOS (Poly Cystic Ovarian Syndrome) and I got a Depo shot June 3rd of 2010 in an attempt to force my hormonal imbalance to regulate.  All was well for the first month, then the excruciating migraines, cramps, mood swings and severe weight gain came on (40lbs in one month!!!) and my hair began to fall out.  So when Sept. 3rd came about, I chose NOT to get another shot. And that very afternoon, my period began.  It ended on Jan. 3rd of 2011.  I have not had a single period since, but have had constant cramping daily.  

During my 4 month period, the entire lining of my uterus shed in one solid piece.  I would have taken this issue to a doctor, but I do not have one anymore, nor do I have health insurance or transportation with which to go see a medical professional.  

It is now Dec. of 2011 and I am still without a period, still cramping, and have had severe hormonal changes, including the severe onset of hirsutism (hair growth that is dark and coarse in places typical of male body hair, such as on the face and torso) and it is driving me insane.  Any suggestions on how to cope with this?
2 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. So to regulate the periods, you need to take birth control pills for atleast 6 months.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Avatar universal
hi Ashe1986, I was also on depo, approx 10 years ago, for a total of 6 shots, when i didnt resume the shot i gained 50 pounds in that month, i got severe acne, fuzzy vision and my hair went about 5 shades darker. i didnt get another period for about 2 years after and still 10 years later my periods are just starting to become regular again. sort of. I was checked for tumors, cysts, everything and all they could determine was that my hormones are irregularily irregular! lol but they also said that i would never have children and thankfully they were wrong, but still, i understand your frustration. If EVER you hemorrhage like that again, go to the hospital!!! AND i WOULD NOT recomend going back on birth control to stabalize the hormones that are screwed up because of more birth control. It ***** but wait it out!!! just my opinion, but if hormone therapy got you there in the first place, your body wont know what to do with itself after you shove more in there.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.